MAUDE Adverse Event Report: BIOMÉRIEUX, INC. VITEK® 2 ANAEROBIC AND CORYNEBACTERIA (ANC) IDENTIFICATION (ID) TEST KIT; VITEK® 2 ANC ID CARD

BIOMÉRIEUX, INC. VITEK® 2 ANAEROBIC AND CORYNEBACTERIA (ANC) IDENTIFICATION (ID) TEST KIT; VITEK® 2 ANC ID CARD
Catalog Number 21347
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/17/2017
Type of Reportable Event Malfunction
Event or Problem Description
A customer from the united states contacted biomérieux to report the occurrence of a misidentification of eggerthella lenta ((b)(6)) as actinomyces odontolyticus in association with the vitek® 2 anaerobic and corynebacteria (anc) id test kit.The customer reported the result to (b)(6) as actinomyces species.Upon receiving the (b)(6) report indicating eggerthella lenta, repeat testing was performed and obtained eggerthia catenaformis.There is no indication or report from the laboratory that the discrepant result led to any adverse event related to any patient's state of health.There was no patient directly associated with the (b)(6) strain.Culture submittal was requested by biomérieux to be available for internal investigation; however, the customer stated it was likely no longer viable.Biomérieux investigation will be initiated.
 
Additional Manufacturer Narrative
An internal biomérieux investigation was performed with results as follows: the biomérieux internal cap d-17 swab was re-hydrated and subcultured to remel anaerobic blood agar.Testing included individual organism suspensions with anc cards from two different card lots as well as the vitek® ms instrument.The anc cards resulted in low discrimination identifications of e.Lenta/clostridium group.The vitek® ms instrument identified the isolate as e.Lenta with a 99.9% confidence value.Vitek® 2 anc cards are performing as expected.A review of the customer's actinomyces odontolyticus reactions demonstrated five (5) atypical positive reactions (leua, phea, tyra, appa, phos) and one (1) atypical negative reaction (arg) for an identification of e.Lenta according to the anc knowledge base.A review of the customer's e.Catenaformis reactions only demonstrated one atypical reaction as the offline testing indicated the isolate to be aerobic instead of anaerobic for an identification of e.Lenta according to the anc knowledge base.An increased number of atypical reactions can indicate contamination, mixed culture, compromised viability of the strain, use of non- recommended media or other user set up errors or an atypical strain.

Brand Name
VITEK® 2 ANAEROBIC AND CORYNEBACTERIA (ANC) IDENTIFICATION (ID) TEST KIT
Common Device Name
VITEK® 2 ANC ID CARD
Manufacturer (Section D)
BIOMÉRIEUX, INC.
595 anglum road
hazelwood MO 63042
MDR Report Key7292527
Report Number1950204-2018-00085
Device Sequence Number19093667
Product Code JSP
UDI-Device Identifier03573026144364
UDI-Public03573026144364
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K910666
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/22/2019
Device Catalogue Number21347
Device Lot Number2440422103
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2018
Supplement Date Received by Manufacturer04/24/2018
Initial Report FDA Received Date02/23/2018
Supplement Report FDA Received Date05/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1